| Catalog Number |
952211500 |
| Medical Device Problem Codes |
Structural Problem (2506); Difficult to Open or Close (2921); Illegible Information (4050)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024.The locking mechanism on the broach handle wouldn't close.The lever opens unintentionally.Procedure was completed successfully with no delay.There was no patient consequence.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the locking mechanism doesn't close.The lever opens unintentionally.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the impaction surface broke off.The broken fragment was not returned for evaluation.The observed condition of the device could be attributed to unintended use error by use of excessive force while trailing, heavy usage.However due to the low frequency of this occurrences and not suspecting any design issue, a definitive root cause cannot be established.The allegation of illegible etch was confirmed as it was observed that the etching was faded.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device due to the illegible etch condition.A dimensional inspection was not conducted due to not being applicable to the complaint condition a functional evaluation was performed using a broach sample and it revealed the returned handle was able to assemble and lock the broach successfully.The complaint condition was not replicated.The overall complaint was confirmed as the observed condition of the corail broach handle would have contributed to the complained device issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device due to the illegible etch condition.